MAUDE Adverse Event Report: EDWARDS LIFESCIENCES CARPENTIER-EDWARDS PERIMOUNT PLUS PERICARDIAL BIOPROSTHESIS; REPLACEMENT, HEART-VALVE

EDWARDS LIFESCIENCES CARPENTIER-EDWARDS PERIMOUNT PLUS PERICARDIAL BIOPROSTHESIS; REPLACEMENT, HEART-VALVE
Model Number 6900P
Medical Device Problem Code Gradient Increase (1270)
Health Effect - Clinical Code Heart Failure/Congestive Heart Failure (4446)
Date of Event 04/15/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Stenosis, which develops progressively over time, can be due to a number of issues.Additionally, there can be a number of potential known and unknown patient-related contributing factors.Structural valve deterioration (svd) is the most common reason for bioprosthesis explants and encompasses multiple failure modes, including calcification, non-calcific degeneration, dehiscence, cusp thickening or fibrosis, or a combination of these.Such failure modes may occur singularly or concomitantly, may contribute to stenosis and/or regurgitation.Alternatively, nonstructural dysfunction (nsvd) may also play a role in the development of valvular stenosis.The root cause of this event cannot be conclusively determined with the available information.However, the stenosis, in this case, was most likely impacted by the progression of the patient's underlying valvular disease pathology with or without structural valve deterioration and/or nonstructural dysfunction.The subject device is not available for evaluation, as it remains implanted in the patient.The device history record (dhr) review was completed and this device passed all manufacturing and sterilization inspections prior to release for distribution.There were no issues identified that would have impacted this event.Edwards will continue to review and monitor all reported events.Trends are monitored on a monthly basis and if action is required, an appropriate investigation will be performed.
 
Event or Problem Description
It was reported that a patient with a 33mm 6900p mitral valve underwent a valve-in-valve procedure after an implant duration of eight (8) years, two (2) months due to severe mitral valve stenosis.The patient presented nyha class iv.The tmvr was performed with a 29mm 9600tfx valve.On pod #2, the patient was discharged in stable condition.

Brand Name
CARPENTIER-EDWARDS PERIMOUNT PLUS PERICARDIAL BIOPROSTHESIS
Common Device Name
REPLACEMENT, HEART-VALVE
Manufacturer (Section D)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
MDR Report Key11798717
Report Number2015691-2021-02898
Device Sequence Number1020972
Product Code DYE
UDI-Device Identifier00690103152678
UDI-Public00690103152678
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
P860057/S16
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/10/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/21/2016
Device Model Number6900P
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/15/2021
Initial Report FDA Received Date05/10/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Life Threatening; Required Intervention;
Patient Age79 YR
Patient Weight141